MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-657
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Coma (2417); Sweating (2444); Confusion/ Disorientation (2553)
Date of Event 04/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2020, a reporter for the lay-user/patient contacted lifescan (lfs) usa, alleging that the patient¿s onetouch verio2 meter read inaccurately high compared his feelings and/or normal readings and compared to another meter (paramedic¿s meter).The complaint was classified based on the customer service agent (csa) documentation.The reporter stated that the alleged issue occurred early morning on (b)(6) 2020.The reporter claimed the patient obtained what he felt was an inaccurate high result of ¿243 mg/dl¿ with the subject meter.The patient manages his diabetes with oral medication (metformin 500 mg 1 pill daily).The reporter denied the patient made any changes to his usual diabetes management regimen in response to the elevated reading.The reporter claimed that early morning on (b)(6) 2020, after the alleged issue began, the patient developed symptoms of ¿sweating, confusion and comatose.¿ the emergency medical services were contacted for assistance.The reporter claimed that on their arrival, the patient¿s blood glucose was measured at ¿10 mg/dl¿ on the paramedic¿s device.The time difference between the lifescan meter reading and paramedic¿s meter reading was not provided.The patient was reportedly treated with a glucagon injection and hospitalization was not required.At the time of troubleshooting, the csa noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for an acute low blood glucose excursion after obtaining an alleged inaccurate high result with the subject meter.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
CH  6300
MDR Report Key10055029
Report Number3008382007-2020-03928
Device Sequence Number2718701
Product Code NBW
UDI-Device Identifier00353885008716
UDI-Public00353885008716
Combination Product (Y/N)Y
PMA/510(K) Number
K131363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-657
Device Catalogue Number022-657
Device Lot Number4491665
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2020
Initial Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age74 YR